Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 250, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 28, 2018, 3:59 PM EST for Cherokee County, Georgia. It took effect at Dec 28, 2018, 7:00 PM EST. It was in force for 8 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2018, 3:59 PM EST (20:59 UTC)
- In effect from
- Dec 28, 2018, 7:00 PM EST
- Expired
- Dec 29, 2018, 3:28 AM EST
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 98 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Etowah River at Canton (CNNG1). The gauge peaked at 15.88 ft at Dec 28, 2018, 10:00 PM EST.
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02392000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
663 WGUS42 KFFC 282059 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 359 PM EST Fri Dec 28 2018 ...The National Weather Service in Peachtree City has issued a Flood Warning for the following rivers in Georgia... Conasauga River near Tilton affecting Gordon...Murray and Whitfield Counties Etowah River near Canton affecting Cherokee County .Recent heavy rainfall has caused significant runoff into streams and rivers which will cause flooding in some areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interests along the river should monitor the latest forecasts...and be prepared to take necessary precautions to protect life and property. The latest stage data was furnished in cooperation with the United States Geological Survey. && GAC129-213-313-291059- /O.NEW.KFFC.FL.W.0249.181229T0434Z-181231T1104Z/ /TLNG1.1.ER.181229T0434Z.181230T0600Z.181231T0504Z.NO/ 359 PM EST Fri Dec 28 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Conasauga River near Tilton. * From this evening until Monday morning. * At 3PM Friday the stage was 14.0 feet...and rising. * Minor flooding is forecast. * Flood stage is 18.0 feet. * Forecast to rise above flood stage by tonight and continue to rise to near 20.7 feet by early Sunday morning.The river will fall below flood stage by early Monday morning. * At 21.0 feet...Minor flooding continues to expand further into the woodlands...fields and pastures along the river upstream and downstream from the gage on the Brackett Ridge Road bridge. && LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497 $$ GAC057-291059- /O.NEW.KFFC.FL.W.0250.181229T0000Z-181229T1905Z/ /CNNG1.1.ER.181229T0000Z.181229T0600Z.181229T1305Z.NO/ 359 PM EST Fri Dec 28 2018 The National Weather Service in Peachtree City has issued a * Flood Warning for The Etowah River near Canton. * From this evening until Saturday afternoon. * At 3PM Friday the stage was 14.4 feet...and rising. * Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast to rise above flood stage by this evening and continue to rise to near 16.8 feet by after midnight tomorrow. The river will fall below flood stage by tomorrow morning. * At 17.0 feet...Minor flooding continues in the woodlands and fields along the river upstream and downstream from the gage by the Walaska Street bridge. Portions of recreational areas such as Boling Park behind the Cherokee County High School...the Cherokee County Fairgrounds and the Etowah River Greenway at Heritage Park will be flooded with up to one foot of water. The parking lot at Boling Park will begin to flood. && LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459 $$
3 follow-up statements
951
WGUS82 KFFC 290057
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
757 PM EST Fri Dec 28 2018
...The Flood Warning continues for the following rivers in Georgia...
Etowah River near East Canton affecting Cherokee County
Etowah River near Canton affecting Cherokee County
GAC057-291457-
/O.CON.KFFC.FL.W.0244.000000T0000Z-000000T0000Z/
/ECTG1.1.ER.181228T1646Z.181229T0045Z.000000T0000Z.UU/
757 PM EST Fri Dec 28 2018
The Flood Warning continues for
The Etowah River near East Canton.
* Until further notice.
* At 7 PM Friday the stage was 19.6 feet and rising.
* Minor flooding is occurring and will continue.
* Flood stage is 17 feet.
* At 20 feet...Minor flooding continues to expand in the woodlands
and fields along the river generally east of Canton near the
Interstate 575 bridge. A rock landing and grassy lot behind a pump
station off of Riverstone Parkway and areas behind the businesses
on Old Ball Ground Highway and Keith Drive are flooded with up to
two feet of water.
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$
GAC057-291457-
/O.CON.KFFC.FL.W.0250.000000T0000Z-181229T1905Z/
/CNNG1.1.ER.181229T0237Z.181229T0600Z.181229T1305Z.NO/
757 PM EST Fri Dec 28 2018
The Flood Warning continues for
The Etowah River near Canton.
* From tonight until Saturday afternoon.
* At 7 PM Friday the stage was 15.4 feet and rising.
* No flooding is occurring but Minor flooding is forecast.
* Flood stage is 16 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 16.8 feet by after midnight tomorrow.The river will fall
below flood stage by tomorrow morning.
* At 17 feet...Minor flooding continues in the woodlands and fields
along the river upstream and downstream from the gage by the
Walaska Street bridge. Portions of recreational areas such as
Boling Park behind the Cherokee County High School...the Cherokee
County Fairgrounds and the Etowah River Greenway at Heritage Park
will be flooded with up to one foot of water. The parking lot at
Boling Park will begin to flood.
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
$$199
WGUS82 KFFC 290300
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1000 PM EST Fri Dec 28 2018
...The Flood Warning continues for the following rivers in Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties
Conasauga River near Tilton affecting Gordon...Murray and
Whitfield Counties
Etowah River near Canton affecting Cherokee County
Chattahoochee River near Vinings Paces Ferry Road affecting Cobb
and Fulton Counties
Chattahoochee River near Atlanta South Cobb Drive affecting Cobb
and Fulton Counties
Chattahoochee River near Whitesburg affecting Carroll...Coweta and
Heard Counties
South River near Snapfinger affecting De Kalb County
GAC067-121-291659-
/O.EXT.KFFC.FL.W.0213.000000T0000Z-181230T0220Z/
/VING1.2.ER.181228T1225Z.181228T2345Z.181229T2020Z.NO/
1000 PM EST Fri Dec 28 2018
...Flood Warning extended until Saturday evening...The Flood Warning
continues for
The Chattahoochee River near Vinings Paces Ferry Road.
* Until Saturday evening.
* At 9 PM Friday the stage was 18.3 feet and falling.
* Moderate flooding is occurring and Minor flooding is forecast.
* Flood stage is 14 feet.
* The river will continue to fall to below flood stage by tomorrow
afternoon.
* At 18 feet...Moderate flooding begins. Significant flooding of
the woodlands along the river occurs upstream and downstream from
the gage on Paces Ferry Road. An athletic field at Lovett School
and backyards of residential homes on Cochise Drive...Paces Ferry
Drive...Paces Manor and Farmington Drive...and walking paths by a
restaurant will be under 5 feet of water. The flood waters will
begin to reach the foundations of some homes in lower lying areas.
&&
LAT...LON 3392 8447 3391 8440 3382 8442 3383 8449
$$
GAC067-121-291659-
/O.EXT.KFFC.FL.W.0230.000000T0000Z-181229T1945Z/
/CHAG1.1.ER.181228T1420Z.181229T0015Z.181229T1345Z.NO/
1000 PM EST Fri Dec 28 2018
...Flood Warning extended until Saturday afternoon...The Flood
Warning continues for
The Chattahoochee River near Atlanta South Cobb Drive.
* Until Saturday afternoon.
* At 9 PM Friday the stage was 27.2 feet and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 24 feet.
* The river will continue to fall to below flood stage by tomorrow
morning.
* At 28 feet...Moderate flooding begins. Significant flooding
occurs along the river upstream and downstream from the gage on
South Cobb Drive. Flood waters 1 to 4 feet deep cover the railroad
tracks in the industrial area on both sides of the river. The water
level approaches the parking lot of the sales office at a cement
plant and begins to flood a portion of Paul Avenue. Also a portion
of a the river access road on the Georgia Power Plant McDonough
begins to flood.
&&
LAT...LON 3383 8449 3382 8442 3372 8455 3376 8460
$$
GAC045-077-149-291659-
/O.EXT.KFFC.FL.W.0231.000000T0000Z-181230T2100Z/
/WHTG1.1.ER.181228T1919Z.181229T1200Z.181230T1500Z.NO/
1000 PM EST Fri Dec 28 2018
...Flood Warning extended until Sunday afternoon...The Flood Warning
continues for
The Chattahoochee River near Whitesburg.
* Until Sunday afternoon.
* At 9 PM Friday the stage was 18.9 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17 feet.
* The river will continue rising to near 19.9 feet by tomorrow
morning. The river will fall below flood stage late Sunday morning.
* At 19 feet...Minor flooding continues in the woodlands and fields
upstream and downstream from the gage at U.S. Highway 27 or Georgia
Highway 16. The parking lot of Riverside Park next to the bridge
will begin to flood. A sod farm upstream also experiences flooding.
Flooding occurs on some unimproved dirt roads along the river. The
playground at a day use area in the Chattahoochee Bend State Park
will be under two feet of water. Flood waters will surround tent
platforms on the North Camping Site of the park.
&&
LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
3344 8505 3350 8493
$$
GAC083-TNC065-291659-
/O.EXT.KFFC.FL.W.0201.000000T0000Z-181229T2254Z/
/ENGG1.1.ER.181228T1200Z.181228T1715Z.181229T1654Z.UU/
1000 PM EST Fri Dec 28 2018
...Flood Warning extended until Saturday afternoon...The Flood
Warning continues for
The Lookout Creek near New England.
* Until Saturday afternoon.
* At 9 PM Friday the stage was 14.5 feet and falling.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 12 feet.
* The river will continue to fall to below flood stage by tomorrow
late morning.
* At 15 feet...Minor flooding continues to expand along Sells Lane
in Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. These roads and other roads with creeks flowing into
Lookout Creek will flood causing the roads to be closed. The water
will be a few feet deep on portions of these roads. Also minor
flooding will continue to expand downstream as the creek crosses
the Tennessee border into the Tiftona area.
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC129-213-313-291659-
/O.EXT.KFFC.FL.W.0249.181229T1636Z-181231T0818Z/
/TLNG1.1.ER.181229T1636Z.181230T1200Z.181231T0218Z.NO/
1000 PM EST Fri Dec 28 2018
...Flood Warning extended until late Sunday night...The Flood Warning
continues for
The Conasauga River near Tilton.
* From tomorrow late morning until late Sunday night.
* At 9 PM Friday the stage was 15.1 feet and rising.
* No flooding is occurring yet but Minor flooding is forecast.
* Flood stage is 18 feet.
* Forecast to rise above flood stage by tomorrow late morning and
continue to rise to near 20 feet by Sunday morning.The river will
fall below flood stage by Sunday before midnight.
* At 21 feet...Minor flooding continues to expand further into the
woodlands...fields and pastures along the river upstream and
downstream from the gage on the Brackett Ridge Road bridge.
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495 3471 8497
$$
GAC057-291312-
/O.EXT.KFFC.FL.W.0250.000000T0000Z-181229T1312Z/
/CNNG1.1.ER.181229T0405Z.181229T0600Z.181229T0712Z.NO/
1000 PM EST Fri Dec 28 2018
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
The Etowah River near Canton.
* From tonight until Saturday morning.
* At 9 PM Friday the stage was 15.7 feet and rising.
* No flooding is occurring yet but Minor flooding is forecast.
* Flood stage is 16 feet.
* Forecast to rise above flood stage by tonight and continue to rise
to near 16.3 feet by after midnight tomorrow.The river will fall
below flood stage by after midnight tomorrow.
* At 16 feet...Flood Stage is reached. Minor flooding begins in the
woodlands and fields along the river upstream and downstream from
the gage by the Walaska Street bridge. Low lying portions of
recreational areas such as Boling Park behind the Cherokee County
High School...the Cherokee County Fairgrounds and the Etowah River
Greenway at Heritage Park will begin to flood.
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
$$
GAC089-291109-
/O.EXT.KFFC.FL.W.0255.000000T0000Z-181229T1109Z/
/SFMG1.1.ER.181228T2258Z.181229T0300Z.181229T0509Z.NO/
1000 PM EST Fri Dec 28 2018
...Flood Warning extended until Saturday morning...The Flood Warning
continues for
The South River near Snapfinger.
* Until Saturday morning.
* At 9 PM Friday the stage was 13.6 feet and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13 feet.
* At 13 feet...Flood stage is reached. Minor flooding will occur in
the woodlands and natural flood plain of the river upstream and
downstream from the gage on Flakes Mill Road. Portions of the
Chapel Park just west of the gage will begin to flood.
&&
LAT...LON 3365 8427 3371 8427 3367 8415 3362 8419
$$633 WGUS82 KFFC 290828 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 328 AM EST Sat Dec 29 2018 ...The Flood Warning is cancelled for the following rivers in Georgia... Etowah River near Canton affecting Cherokee County GAC057-290858- /O.CAN.KFFC.FL.W.0250.000000T0000Z-181229T1312Z/ /CNNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 328 AM EST Sat Dec 29 2018 The Flood Warning is cancelled for The Etowah River near Canton. * This takes effect immediately. * Until this morning. * At 3 AM Saturday the stage was 15.7 feet...and falling. * Flood stage is 16.0 feet. * The river will continue to fall. && LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 28, 2:55 PM EST, 1 hour 4 minutes earlier.
Area forecast discussion, Dec 28, 2:55 PM EST, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 255 PM EST Fri Dec 28 2018 .SHORT TERM /Tonight through Saturday Night/... Minor break in the extremely wet pattern through much of this forecast period as the cold front and band of diminishing convection settles south and east into central/south Georgia. Patchy light rain will remain possible tonight and during the day Saturday across parts of north Georgia, but widespread moderate rainfall will remain south of the areas that received 2-6 inches of rainfall over the past 24 hours. With several rivers still rising and many still well above flood stage across the area, I plan on continuing the Flash Flood Watch at this time, despite diminishing rainfall. Better rain chances Start spreading back north through the latter half of the forecast period, but amounts are expected to remain modest through Saturday night. Instability minimal for thunder through the short term forecast period. 20 .LONG TERM /Sunday through Friday/... No major changes made to the extended forecast. All in all the wet period is expected to continue through the extended period. The upper level low will move across northern Mexico Saturday night into Monday with deep moist southwest flow feeding periods of showers. A warm front will lift northward Sunday, and a cold front will move into the area late Monday as the now upper level wave pushes the surface low through the Mississippi, Tennessee Valleys onto the Ohio Valley by Tuesday. Isolated thunderstorms will be possible Monday afternoon and again Tuesday afternoon in the vicinity of the cold front. The cold front slowly pushes through the forecast area Tuesday and Wednesday as the next upper level low digs into the desert southwest. As the upper low ejects across the Gulf Coast states by the end of the week, surface low pushes the front through the forecast area by the end of the week. Current rainfall totals for Saturday night through Wednesday morning are in the 1.5 to 3 inch range. With already saturated soils and multiple days of rainfall, the threat for flash flooding in addition to river flooding will continue for several days. Have stayed close to guidance temperatures through the extended period, which brings near freezing temperatures into portions of north Georgia Thursday morning which would support a mix of rain and snow briefly Thursday morning. At this time any accumulations will be an inch or less. Atwell/01 && .AVIATION... 18Z UPDATE... Mixture of mainly MVFR to LIFR conditions in the band of moderate to heavy precipitation stretching from near the KAHN TAF site across KMCN to KCSG, generally MVFR/VFR outside of this band including the Atlanta Metro area TAFs. Band of convection will continue to sink southeast across the area, clearing the southern and eastern TAF sites this afternoon. Will see most areas returning to MVFR/IFR conditions after 00Z, continuing through 18Z Saturday. Southeast to southwest winds 6-12kt, becoming southwest to west by 20-24Z. //ATL CONFIDENCE...18Z UPDATE... Medium for the overall, big picture, low in the details/timing. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 50 65 49 59 / 40 30 60 60 Atlanta 49 60 49 59 / 30 40 60 60 Blairsville 42 58 44 57 / 20 20 50 50 Cartersville 45 58 45 58 / 20 30 50 60 Columbus 57 65 54 65 / 50 60 60 60 Gainesville 47 62 47 58 / 20 30 60 50 Macon 57 66 54 64 / 70 50 60 60 Rome 43 56 44 57 / 20 20 50 60 Peachtree City 51 62 49 60 / 30 50 60 60 Vidalia 60 72 59 69 / 100 40 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Dade...Dawson... DeKalb...Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer... Gordon...Greene...Gwinnett...Hall...Hancock...Haralson... Harris...Heard...Henry...Jackson...Jasper...Jones...Lamar... Lumpkin...Madison...Marion...Meriwether...Monroe...Morgan... Murray...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Pickens...Pike...Polk...Putnam... Rockdale...South Fulton...Spalding...Talbot...Taliaferro... Taylor...Towns...Troup...Union...Upson...Walker...Walton... Warren...White...Whitfield...Wilkes. && SHORT TERM...20 LONG TERM....01 AVIATION...20
Hazardous weather outlook, Dec 28, 1:45 PM EST, 2 hours 14 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 145 PM EST Fri Dec 28 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 145 PM EST Fri Dec 28 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... From heavy rain since yesterday evening, ongoing runoff and flooding issues exist across much of north and west-central Georgia, especially along and north of I-85. Numerous creeks and streams around the Atlanta metro area are in flood at this time. The heavy rain has ended across these areas but localized flooding will likely persist into the evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Several rounds of showers will continue into next week, with isolated thunderstorms possible Monday and Tuesday. Much of the area could see an additional 2 to 4 inches of rainfall, with locally higher amounts possible. This rainfall will contiunue to elevate the river and stream flood threat, especially since the grounds are saturated from recent rains. Localized flash flooding will also be a concern in flood prone areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. DJN
In the hours before
Local storm report, Dec 28, 12:13 PM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1213 PM EST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLOOD 2 WNW MADRAS 33.45N 84.77W
12/28/2018 COWETA GA EMERGENCY MNGR
WATER OVERFLOWING LAKE COWETA ALONG LAKE COWETA TRAIL,
PER EM REPORTS AND VIDEO.
&&
EVENT NUMBER FFC1800965
DJNSpecial weather statement, Dec 28, 12:46 PM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1246 PM EST FRI DEC 28 2018
GAZ092-093-095-104>106-281815-
Macon GA-Schley GA-Crisp GA-Dooly GA-Sumter GA-Houston GA-
1246 PM EST FRI DEC 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MACON...SOUTHEASTERN
SCHLEY...NORTHWESTERN CRISP...WESTERN DOOLY...SUMTER AND SOUTHWESTERN
HOUSTON COUNTIES UNTIL 115 PM EST...
At 1246 PM EST...a strong thunderstorm was over New Era, or near
Americus...moving northeast at 55 mph.
HAZARD...40 mph wind and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Vienna, Oglethorpe, Montezuma, Byromville, Leslie,
Andersonville, Lilly, De Soto, Dooling, Desoto, Cobb, Sumter, Lamar,
Croxton Crossroads, New Era, La Crosse, Huntington, Pennington and
Drayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3211 8437 3239 8398 3233 8380 3205 8378
3191 8407 3192 8408 3192 8434 3188 8434
TIME...MOT...LOC 1746Z 233DEG 49KT 3213 8416
WIND...40MPHLocal storm report, Dec 28, 2:38 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM FLOOD 2 ESE ROSWELL 34.01N 84.34W
12/28/2018 FULTON GA EMERGENCY MNGR
DON WHITE RIVERSIDE PARK, ON RIVERSIDE DRIVE NEXT TO
THE CHATTAHOOCHEE RIVER, WAS CLOSED DUE TO WATER
COVERING PARTS OF THE PARKING LOT AND ALL OF THE WALKING
TRAILS.
&&
EVENT NUMBER FFC1800966
THIEMLocal storm report, Dec 28, 2:57 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
257 PM EST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 3 WNW DAHLONEGA 34.55N 84.04W
12/28/2018 LUMPKIN GA NEWSPAPER
LUMPKIN COUNTY SHERIFF'S OFFICE PERFORMED A SWIFT WATER
RESCUE AROUND 9AM ALONG CLAY CREEK IN LUMPKIN COUNTY.
&&
EVENT NUMBER FFC1800967
KSLocal storm report, Dec 28, 2:59 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
259 PM EST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM FLOOD 1 SE BURNT HICKORY RIDG 34.01N 84.84W
12/28/2018 PAULDING GA EMERGENCY MNGR
BENSON LAKE RD BETWEEN MT MORIAH RD AND BENSON RD IS
CLOSED WITH THE ROADWAY BEING PARTIALLY COVERED BY WATER
&&
EVENT NUMBER FFC1800968
THIEMLocal storm report, Dec 28, 3:43 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
343 PM EST FRI DEC 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM FLOOD 2 SSE UNION CITY 33.55N 84.55W
12/28/2018 FULTON GA DEPT OF HIGHWAYS
SR 92 NEAR OAKLEY IND BLVD IS CLOSED DUE TO SEVERE
FLOODING
&&
EVENT NUMBER FFC1800969
THIEMThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 11:03 PM EST | Special Weather Statement | FFC | Troup | 42 min |
| Dec 28, 12:35 AM EST | Special Weather Statement | FFC | Fayette, Henry, Meriwether, Pike, Spalding | 40 min |
| Dec 28, 2:27 AM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Dec 28, 4:53 AM EST | River Flood Warning | FFC | Forsyth | 24 hr |
| Dec 28, 4:53 AM EST | River Flood Warning | FFC | Gwinnett | 24 hr |
| Dec 28, 5:34 AM EST | River Flood Warning | FFC | Cobb | 24 hr |
| Dec 28, 6:58 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 28, 7:23 AM EST | River Flood Warning | FFC | Fulton | 24 hr |
| Dec 28, 7:30 AM EST | River Flood Warning | FFC | Whitfield | 3 days |
| Dec 28, 7:38 AM EST | River Flood Warning | FFC | Fulton, Gwinnett | 6 hr |
| Dec 28, 7:38 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 28, 7:54 AM EST | River Flood Warning | FFC | Cobb, Fulton | 24 hr |
| Dec 28, 8:07 AM EST | River Flood Warning | FFC | Fulton | 2 hr |
| Dec 28, 8:15 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 9 hr |
| Dec 28, 8:21 AM EST | River Flood Warning | FFC | DeKalb | 6 hr |
| Dec 28, 8:28 AM EST | Special Weather Statement | FFC | Carroll | 32 min |
| Dec 28, 8:34 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 28, 8:37 AM EST | Flash Flood Warning | FFC | Dawson, Hall, Lumpkin, Towns, Union, White | 6 hr |
| Dec 28, 8:42 AM EST | River Flood Warning | FFC | Gwinnett | 24 hr |
| Dec 28, 9:00 AM EST | River Flood Warning | FFC | Catoosa | 19 hr |
| Dec 28, 9:08 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 24 hr |
| Dec 28, 9:14 AM EST | Areal Flood Warning | FFC | Cobb, DeKalb, Douglas, Forsyth, Fulton, Gwinnett and 1 more | 6 hr |
| Dec 28, 9:16 AM EST | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Meriwether, Troup | 44 min |
| Dec 28, 9:21 AM EST | Areal Flood Warning | FFC | Clayton, Coweta, Douglas, Fayette, Fulton, Heard and 2 more | 6 hr |
| Dec 28, 9:21 AM EST | River Flood Warning | FFC | Coweta | 24 hr |
| Dec 28, 9:22 AM EST | River Flood Warning | FFC | Fulton | 11 hr |
| Dec 28, 9:26 AM EST | River Flood Warning | FFC | Gwinnett | 23 hr |
| Dec 28, 9:26 AM EST | River Flood Warning | FFC | Cobb, Douglas | 46 hr |
| Dec 28, 9:30 AM EST | River Flood Warning | FFC | Forsyth | 24 hr |
| Dec 28, 9:36 AM EST | River Flood Warning | FFC | Gwinnett | 24 hr |
| Dec 28, 9:47 AM EST | River Flood Warning | FFC | Coweta, Fayette | 20 hr |
| Dec 28, 10:11 AM EST | River Flood Warning | FFC | Hall, White | 6 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Cobb, Fulton | 21 days |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Cobb, Fulton | 22 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 50 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 40 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 11 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 35 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Newton, Rockdale | 47 hr |
| Dec 28, 10:12 AM EST | River Flood Warning | FFC | Barrow, Jackson | 37 hr |
| Dec 28, 10:14 AM EST | Special Weather Statement | FFC | Harris, Muscogee, Talbot | 31 min |
| Dec 28, 10:34 AM EST | River Flood Warning | FFC | DeKalb, Fulton | 5 hr |
| Dec 28, 10:39 AM EST | River Flood Warning | FFC | DeKalb | 3 hr |
| Dec 28, 10:47 AM EST | Special Weather Statement | FFC | Butts, Jasper, Jones, Monroe, Morgan, Putnam | 43 min |
| Dec 28, 10:59 AM EST | Special Weather Statement | FFC | Marion, Stewart, Taylor | 46 min |
| Dec 28, 11:02 AM EST | River Flood Warning | FFC | Fulton | 9 hr |
| Dec 28, 11:17 AM EST | River Flood Warning | FFC | Murray, Whitfield | 39 hr |
| Dec 28, 11:18 AM EST | Areal Flood Warning | FFC | Banks, Hall, Jackson | 6 hr |
| Dec 28, 11:33 AM EST | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Jones, Oglethorpe, Putnam and 2 more | 42 min |
| Dec 28, 11:34 AM EST | River Flood Warning | FFC | Fayette, Fulton | 21 days |
| Dec 28, 11:44 AM EST | River Flood Warning | FFC | Troup | 21 days |
| Dec 28, 11:45 AM EST | Special Weather Statement | FFC | Bibb, Crawford, Macon, Peach, Schley, Sumter and 1 more | 45 min |
| Dec 28, 11:55 AM EST | River Flood Warning | FFC | Coweta, Fayette | 15 hr |
| Dec 28, 12:00 PM EST | River Flood Warning | FFC | Cherokee | 22 hr |
| Dec 28, 12:03 PM EST | River Flood Warning | FFC | Murray | 5 hr |
| Dec 28, 12:46 PM EST | Special Weather Statement | FFC | Dooly, Sumter | 29 min |
| Dec 28, 2:11 PM EST | River Flood Warning | FFC | Fulton | 34 hr |
| Dec 28, 2:11 PM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 28 hr |
| Dec 28, 3:08 PM EST | River Flood Warning | FFC | Fulton | 21 days |
| Dec 28, 3:59 PM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 3 days |
| Dec 28, 5:36 PM EST | River Flood Warning | FFC | Douglas | 21 days |
| Dec 28, 6:14 PM EST | River Flood Warning | FFC | Douglas, Fulton | 22 hr |
| Dec 28, 6:14 PM EST | River Flood Warning | FFC | Heard | 20 hr |
| Dec 28, 6:14 PM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 43 hr |
| Dec 28, 6:19 PM EST | River Flood Warning | FFC | DeKalb | 10 hr |
| Dec 28, 6:26 PM EST | River Flood Warning | FFC | Fayette | 26 hr |
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.